Article Text

PDF
DI-071 Everolimus (AFINITOR): a case of steatosis in the treatment of pancreatic neuroendocrine tumours
  1. M Scaldaferri1,
  2. E Castellana2,
  3. P Crosasso2,
  4. F Cattel1,
  5. E Grossi3,
  6. E Arvat4,
  7. S Stecca2
  1. 1Città eella Salute e della Scienza, Pharmacy, Turin, Italy
  2. 2Città della Salute e della Scienza di Torino, Pharmacy, Turin, Italy
  3. 3Città della Salute e della Scienza, Oncologic Endocrinology, Turin, Italy
  4. 4Città della Salute e della Scienza di Torino, Oncologic Endocrinology, Turin, Italy

Abstract

Background Everolimus (Afinitor) is an inhibitor of mTOR (mammalian target of rapamycin), which has demonstrated antineoplastic activity in breast, renal and neuroendocrine pancreatic cancer. At our centre, an uncommon adverse drug reaction (ADR) was detected in a patient treated with everolimus and lanreotide. The patient started lanreotide treatment on July 2013 and, after chemoembolization of hepatic nodules, everolimus 10 mg/day was added. After 5 months, Nuclear Magnetic Resonance (NMR) showed massive steatosis involving the entire left lobe of the liver and part of the right lobe, with no signs of recurrence of neoplastic disease. Treatment with everolimus was stopped.

Purpose To describe an uncommon adverse drug reaction to everolimus and lanreotide, review the literature and search for cases in National and European ADR databases.

Material and methods Searches of the Italian National Pharmacovigilance Network (I-NPN) and Eudravigilance databases and of PubMed and Embase databases were performed for reports of steatosis related to everolimus and lanreotide treatment. The Naranjo algorithm was applied to our case.

Results Searches of literature databases retrieved a single case report of steatosis related to everolimus treatment. No reports were detected in I-NPN. Eudravigilance Database contains 5 cases of steatosis possibly related to treatment with everolimus. According to the Naranjo algorithm, the causal link for our case appears to be “possible”.

Conclusion Our case has a “possible” causal link according to the Naranjo algorithm and the patient is now on NMR follow up. Treatment for his pancreatic neuroendocrine tumour is now based on lanreotide. The detection and follow up of this uncommon ADR has been possible thanks to the close and constant collaboration between Oncology Endocrinologists and Pharmacists and is an important contribution to defining the safety profile of everolimus in patients with pancreatic neuroendocrine tumours.

Reference

  1. Schieren G, Bölke E, Scherer A, et al. Severe everolimus-induced steatohepatis: a case report. Eur J Med Res 2013;18:22. doi: 10.1186/2047-783X-18-22

ReferenceNo conflict of interest.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.